Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 292, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 18, 2015, 7:45 PM EDT for 4 counties in Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 7:45 PM EDT (23:45 UTC)
- Expired
- Jul 18, 2015, 8:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:06 PM EDT | TSTM WND DMG | Acworth, GA | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WUUS52 KFFC 182345 SVRFFC GAC015-057-067-223-190015- /O.NEW.KFFC.SV.W.0292.150718T2345Z-150719T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT SAT JUL 18 2015 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BARTOW COUNTY IN NORTHWESTERN GEORGIA... NORTHEASTERN PAULDING COUNTY IN NORTHWESTERN GEORGIA... SOUTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA... NORTHWESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA... * UNTIL 815 PM EDT * AT 745 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EMERSON...OR OVER CARTERSVILLE...MOVING SOUTH AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARTERSVILLE...KENNESAW...ACWORTH...EMERSON...KELLOGG CREEK...RED TOP MOUNTAIN STATE PARK...GEORGE WASHINGTON CARVER ST PK...OAK GROVE AND SUTALLEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA. && LAT...LON 3420 8488 3422 8460 3402 8459 3405 8485 TIME...MOT...LOC 2345Z 337DEG 13KT 3415 8476 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
807 WWUS52 KFFC 190003 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT SAT JUL 18 2015 GAC015-057-067-223-190015- /O.CON.KFFC.SV.W.0292.000000T0000Z-150719T0015Z/ BARTOW GA-PAULDING GA-CHEROKEE GA-COBB GA- 803 PM EDT SAT JUL 18 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR SOUTHEASTERN BARTOW...NORTHEASTERN PAULDING...SOUTHWESTERN CHEROKEE AND NORTHWESTERN COBB COUNTIES... AT 803 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EMERSON...OR NEAR CARTERSVILLE...MOVING SOUTHEAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARTERSVILLE...KENNESAW...ACWORTH...EMERSON...KELLOGG CREEK...RED TOP MOUNTAIN STATE PARK...GEORGE WASHINGTON CARVER ST PK...OAK GROVE AND SUTALLEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA. && LAT...LON 3422 8460 3402 8459 3405 8485 3421 8477 TIME...MOT...LOC 0003Z 295DEG 11KT 3412 8472 HAIL...0.88IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:33 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 18, 7:33 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 733 PM EDT SAT JUL 18 2015 .PREV DISCUSSION... /ISSUED 306 PM EDT SAT JUL 18 2015/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... EASTERN PERIPHERY OF THE UPPER RIDGE POSITIONED OVER THE SOUTHEAST... ALLOWING WEAK IMPULSES TO FOCUS SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHERN APPALACHIANS. HAVE CONTINUED TO ADVERTISE SLIGHT CHANCE TO CHANCE POPS EACH AFTERNOON AND EVENING...BUT WITH NO REALLY DEFINED FEATURES IN THE UPPER FLOW...STORMS ARE POSSIBLE ANYWHERE IN THE CWA. HOT TEMPERATURES CONTINUE...AND WITH MODELS HINTING AT SLIGHTLY WARMER TEMPERATURES IN THIS SET OF MODEL RUNS FOR SUNDAY...A LARGER AREA OF CRITICAL HEAT INDEX VALUES ARE POSSIBLE. WILL ALLOW THE OVERNIGHT SHIFT TO EVALUATE LATEST GUIDANCE AND MODEL TRENDS TO DETERMINE THE EXTENT OF THE HEAT INDEX AREA...BUT A HEAT ADVISORY WILL BE NECESSARY. 31 LONG TERM /MONDAY THROUGH SATURDAY/... ONLY MINOR ADJUSTMENTS MADE TO THE LONG TERM FORECAST GRIDS FOR THIS CYCLE. MODEL TRENDS CONTINUE TO SUPPORT TEMPERATURES AT OR ABOVE SEASONAL NORMALS AND SCATTERED...GENERALLY DIURNAL...THUNDERSTORM DEVELOPMENT EACH DAY THROUGH THE PERIOD. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM FORECAST DISCUSSION /SUNDAY NIGHT THROUGH FRIDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. UPPER LEVEL RIDGING DOMINATES THE GULF COAST STATES...AND MODELS ARE NOW KEEPING NEARLY ZONAL FLOW ACROSS THE FORECAST AREA. A WEAK SURFACE FRONT APPROACHES THE FORECAST AREA...BUT WASHES OUT ACROSS NORTH GA. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE DURING PEAK HEATING HOURS. AFTERNOON HIGHS WILL CONTINUE IN THE MID 90S THROUGH THE WEEK. ATWELL && .AVIATION... 00Z UPDATE... WILL HAVE TO WATCH CONVECTION TO THE NW CLOSELY. OTHERWISE...DIURNAL CU AND SCT SHRA/TSRA EXPECTED TOMORROW AFTERNOON. CHANCES ARE TOO SMALL TO MENTION AT THIS TIME. WINDS SHOULD REMAIN ON THE WEST SIDE. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE WITH CONVECTION. HIGH CONFIDENCE REMAINING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 98 74 97 / 20 30 20 20 ATLANTA 76 95 77 94 / 20 30 10 30 BLAIRSVILLE 68 90 69 89 / 20 30 10 30 CARTERSVILLE 73 96 72 94 / 20 30 10 20 COLUMBUS 77 97 77 96 / 20 30 20 30 GAINESVILLE 75 95 75 94 / 20 30 10 20 MACON 75 98 75 98 / 20 30 20 30 ROME 73 96 73 96 / 20 30 10 20 PEACHTREE CITY 73 95 72 94 / 20 30 10 30 VIDALIA 75 97 75 97 / 20 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 18, 12:00 PM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT SAT JUL 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA...MAINLY BETWEEN 2 PM AND 8 PM. WEATHER HAZARDS EXPECTED... OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SUNDAY THROUGH THURSDAY. STRONG GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 18, 4:39 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT JUL 18 2015
GAZ032-033-044-045-055-182115-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
439 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...COBB...NORTH FULTON...
SOUTH FULTON AND CLAYTON COUNTIES UNTIL 515 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR SMYRNA TO FOREST
PARK...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DECATUR...SANDY SPRINGS...SMYRNA...EAST POINT...
UNION CITY...FOREST PARK...RIVERDALE...COLLEGE PARK...CHAMBLEE...
MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE CITY...NORTH ATLANTA...
MIDTOWN...DRUID HILLS...NORTH DECATUR AND CANDLER-MCAFEE.
LAT...LON 3392 8451 3387 8426 3363 8424 3365 8425
3365 8428 3364 8428 3363 8426 3361 8426
3360 8424 3358 8426 3359 8457
TIME...MOT...LOC 2038Z 307DEG 8KT 3387 8447 3365 8437Special weather statement, Jul 18, 5:11 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT SAT JUL 18 2015
GAZ045-046-057-182200-
DEKALB GA-HENRY GA-ROCKDALE GA-
511 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...HENRY AND ROCKDALE
COUNTIES UNTIL 600 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM PINE LAKE TO 6 MILES
SOUTHEAST OF CANDLER-MCAFEE...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
STONE MOUNTAIN...LITHONIA...PINE LAKE...HIDDEN VALLEY PARK...
SNAPFINGER...PANOLA MOUNTAIN STATE PARK...ARABIA MOUNTAIN...BELMONT
AND REDAN.
LAT...LON 3377 8409 3359 8412 3360 8425 3382 8421
TIME...MOT...LOC 2111Z 348DEG 10KT 3377 8419 3365 8421Special weather statement, Jul 18, 5:31 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SAT JUL 18 2015
GAZ034-045-046-182200-
DEKALB GA-GWINNETT GA-ROCKDALE GA-
531 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...GWINNETT AND ROCKDALE
COUNTIES UNTIL 600 PM EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM STONE MOUNTAIN TO
LITHONIA TO 6 MILES NORTHEAST OF STOCKBRIDGE...AND MOVING EAST AT 5
MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONYERS...STONE MOUNTAIN...LITHONIA...LAKEVIEW ESTATES AND MOUNTAIN
PARK.
LAT...LON 3385 8408 3372 8399 3358 8404 3358 8412
3377 8410 3382 8423
TIME...MOT...LOC 2131Z 274DEG 6KT 3382 8418 3371 8411 3362 8416Special weather statement, Jul 18, 6:22 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT SAT JUL 18 2015
GAZ089-090-182245-
MUSCOGEE GA-CHATTAHOOCHEE GA-
622 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE AND CHATTAHOOCHEE
COUNTIES UNTIL 645 PM EDT...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT BENNING/LAWSON ARMY AIR FLD...OR 8
MILES SOUTHEAST OF COLUMBUS...MOVING SOUTH AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...FORT BENNING/LAWSON ARMY AIR FLD...BIBB CITY...BENNING
HILLS...ROSE HILL...AVONDALE...SAND HILL...CARTER ACRES...BENNING
PARK...HIGHLAND PARK...BATTLE PARK...CUSTER ROAD TERRACE...
JAMESTOWN/SOUTH FORT BENNING AND SAINT MARYS HILLS.
LAT...LON 3223 8482 3223 8492 3225 8492 3226 8489
3230 8494 3233 8501 3235 8500 3238 8497
3238 8499 3239 8497 3241 8498 3242 8496
3244 8497 3245 8500 3250 8499 3244 8482
3222 8481
TIME...MOT...LOC 2222Z 359DEG 10KT 3235 8493Local storm report, Jul 18, 6:40 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG CONLEY 33.64N 84.33W
07/18/2015 CLAYTON GA 911 CALL CENTER
MULTIPLE TREES DOWN.
&&
EVENT NUMBER FFC1500556
BAKERSpecial weather statement, Jul 18, 7:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT SAT JUL 18 2015
GAZ020-031-032-190015-
COBB GA-PAULDING GA-BARTOW GA-
732 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR COBB...PAULDING AND BARTOW
COUNTIES UNTIL 815 PM EDT...
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARTERSVILLE...MOVING SOUTH AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...DALLAS...KENNESAW...ACWORTH...EUHARLEE...EMERSON...
BURNT HICKORY RIDGE...DUE WEST...NEW HOPE...CROSS ROADS AND
STILESBORO.
LAT...LON 3423 8477 3399 8459 3389 8489 3405 8494
3408 8492 3408 8495 3415 8497
TIME...MOT...LOC 2332Z 337DEG 13KT 3413 8484The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:13 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Jul 17, 8:36 PM EDT | Special Weather Statement | FFC | Ben Hill | 24 min |
| Jul 17, 8:38 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 37 min |
| Jul 17, 9:10 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Jul 17, 9:24 PM EDT | Special Weather Statement | FFC | Dodge | 36 min |
| Jul 17, 10:08 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | FFC | Paulding | 43 min |
| Jul 18, 3:40 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 50 min |
| Jul 18, 4:09 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 18, 4:24 PM EDT | Special Weather Statement | FFC | Hall | 51 min |
| Jul 18, 4:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 18, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 35 min |
| Jul 18, 5:11 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Jul 18, 5:31 PM EDT | Special Weather Statement | FFC | Rockdale | 29 min |
| Jul 18, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 27 min |
| Jul 18, 6:22 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Jul 18, 7:32 PM EDT | Special Weather Statement | FFC | Paulding | 43 min |
| Jul 18, 7:57 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.